Alert archive / Louisiana / Small Craft Advisories in 2020
Small Craft Advisory 21, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Feb 28, 2020, 9:08 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2020, 9:08 PM CST (03:08 UTC)
- Expired
- Feb 29, 2020, 3:33 AM CST
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
231 WHUS74 KLIX 290308 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 908 PM CST Fri Feb 28 2020 GMZ555-557-575-577-291115- /O.NEW.KLIX.SC.Y.0021.200229T0308Z-200229T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 908 PM CST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm, Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM, Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm and Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM. * WHEN...Until 6 AM CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
809 WHUS74 KLIX 290933 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 333 AM CST Sat Feb 29 2020 GMZ555-557-575-577-291045- /O.CAN.KLIX.SC.Y.0021.000000T0000Z-200229T1200Z/ Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 333 AM CST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Wind speeds have eased considerably since midnight, so the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 4:16 PM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Feb 28, 4:16 PM CST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
416 PM CST Fri Feb 28 2020
.SHORT TERM (Tonight through Monday)...
Dry tranquil weather will prevail through the weekend with surface
high pressure gradually moving from the central Gulf coast region
to off the south Atlantic coast. Skies are expected to be mainly
clear/mostly sunny going through Saturday before partly cloudy
skies return Sunday. A low pressure system will be taking shape
off the California and Baja coast Sunday into Monday and flow
aloft will be transiting to zonal then southwest across the
central Gulf coast region. A chance of showers will return to
mainly northern/western portions of forecast area Sunday night
into Monday as a weak shortwave trough passes through the lower
Mississippi valley. Temperatures will be returning to near normal
to above normal during the period.
.LONG TERM (Tuesday through Friday)...
Models have substantial timing differences bringing southwest
storm system (major shortwave trough and associated surface
low/cold front) through the central Gulf coast region Tuesday
night through Wednesday night. Have the highest chances of showers
and thunderstorms Tuesday into Wednesday. The amount of shear and
instability may be supportive of locally strong to possibly severe
thunderstorms over portions of the area during this time, but
there is still quite a bit of uncertainty regarding the amount of
threat. The system and cold front should push through Wednesday
night or Thursday bringing dry and cooler conditions back to the
region.
&&
.AVIATION...
VFR conditions are expected to prevail through Saturday.
&&
.MARINE...
A cold front will be pushing off the central to eastern Gulf coast
this evening which will usher in a period of moderate to breezy
northwest winds most of tonight, so Small Craft Exercise Caution
headlines will remain in effect. Once those winds start to ease
late tonight and Saturday, marine areas should be quiet until
moderate onshore flow kicks in late Sunday into Monday. A potent
upper level storm system and associated low pressure system will
approach the region Tuesday into Wednesday which will likely
produce stronger onshore winds around 20 knots at times, and there
will be a chance of showers and thunderstorms as a cold front
approaches the coastal areas.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Forecast support for Stennis Space Center.
River Flood Warnings
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 39 67 45 68 / 0 0 0 0
BTR 39 70 46 72 / 0 0 0 0
ASD 38 68 45 70 / 0 0 0 0
MSY 44 68 50 70 / 0 0 0 0
GPT 42 66 47 66 / 0 0 0 0
PQL 39 68 45 69 / 0 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
TDNearby
Small Craft Advisories in Louisiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.